MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was performed to treat a spontaneous coronary artery dissection (scad) in the circumflex (cx) artery.Two unknown stents were implanted first, a 3.0x38 mm stent in the distal cx and a 3.5x38 in the proximal cx.The 3.5x12 mm sierra stent delivery system (sds) was to be implanted in the gap between the two stents.But the sierra sds failed to cross through the 3.5x38 stent.Resistance was felt during removal and the stent dislodged from the balloon.Attempts to retrieve the stent were unsuccessful.The stent is free-floating in the left posterior descending artery.There was no injury and no clinically significant delay during the procedure.The patient is stable.There was no damage to the previously implanted stent.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.A conclusive cause for the reported difficulties cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.It was reported that a xience sierra stent delivery system (sds) was attempted to be advanced in-between two previously implanted stents.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.It is unknown if the ifu deviation(s) directly caused or contributed to the reported event.There is no indication of a product quality issue with respect to manufacture, design or labeling.(b)(4).

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14142260
Report Number2024168-2022-04190
Device Sequence Number15016149
Product Code NIQ
UDI-Device Identifier08717648227400
UDI-Public08717648227400
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model Number1550350-12
Device Catalogue Number1550350-12
Device Lot Number0101441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED STENTS (X2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale